Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 43, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Apr 27, 2021, 4:22 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2021, 4:22 AM EDT (08:22 UTC)
- Expired
- Apr 27, 2021, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
749 WHUS73 KMQT 270822 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 422 AM EDT Tue Apr 27 2021 LSZ248>251-270930- /O.CAN.KMQT.SC.Y.0042.000000T0000Z-210427T1000Z/ Huron Islands to Marquette MI-Marquette to Munising MI- Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 422 AM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have subsided below advisory criteria. $$ LMZ221-271300- /O.NEW.KMQT.SC.Y.0043.210427T0822Z-210427T1300Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 422 AM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...East winds 15 to 25 kt with waves of 2 to 4 feet occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-271300- /O.EXT.KMQT.SC.Y.0042.000000T0000Z-210427T1300Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 422 AM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...East winds around 15 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244>246-271200- /O.CON.KMQT.SC.Y.0042.000000T0000Z-210427T1200Z/ Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- 422 AM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Waves 3 to 6 ft occurring. * WHERE...Manitou Island to Point Isabelle MI, Eagle River to Manitou Island MI and Point Isabelle to Lower Entrance of Portage Canal MI. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 3:07 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 27, 3:07 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Marquette MI 307 AM EDT Tue Apr 27 2021 .SHORT TERM...(This evening through Tuesday) Issued at 409 PM EDT MON APR 26 2021 Elevated warm front is pushing northward through Upper Michigan right now as morning snow switched over to some sleet and is expected to become rain from S to N over the next few hours...if not already. Pcpn took the longest to reach CMX and the Keweenaw as antecedent dry air really slowed things down. Webcams and some social media posts have show large dendrites and at times, pretty impressive snowfall rates, and fog moving through the channel. For the Keweenaw this trend is expected to continue. Trends aren't as conducive for elevated convection as they were yesterday, but did leave some iso thunder mentions along the WI state line tonight but confidence really isn't there. Tonight, models are still suggesting a mid-level dry slot moving into the UP as pcpn tapers off across much of the UP. All pcpn types will still be in play tonight, with sleet winding down the earliest as it has been mostly tied to the initial fropa. Model soundings are tricky, as there are lingering chances for some -fzra, but current thinking is sfc will remain just warm enough to limit widespread potential of this. So looks like snow, sleet, fzra will shift eastward as the front pushes through there, with light rain showers across the rest of the UP for the most part through the first half the evening. Attention then will turn to a developing fog potential. With today's fropa, a strong inversion will be overhead of Upper Michigan tonight, with light SE to E flow upsloping into the western half of the UP and the Keweenaw. With today's pcpn, current thinking is the increased low-level moisture will be enough to bring areas of fog across portions of western Upper Michigan, with widespread dense fog a possibility. By tomorrow, stalled sfc front will dissect WI, with 850mb front oriented SW to NE through WI and central/ern UP. After the overnight lull in pcpn, models suggest some fgen and additional rain showers, potentially and some embedded iso thunderstorms along Lake Michigan, to develop. All models are suggesting this feature to develop, but there is some uncertainty to exact placement of the bulk of the pcpn. NAM remains the most aggressive, bringing the bulk of the pcpn across the NW portion of the CWA and a little earlier than other models. Timing looks a little slower, more towards tomorrow aftn, which could leave some morning fog a little longer. Do have pops increasing by dinner time, especially along the WI state line, where some fgen forcing could bring up to 0.25 inch of rain or so along the south central UP...but the bulk of the pcpn could hold off until the long term periods. .LONG TERM...(Tuesday night through Monday) Issued at 456 PM EDT MON APR 26 2021 Models suggest that a gradually progressive pattern will prevail with troughing over the western CONUS shifting into the east by the end of the week. A transition toward zonal flow is then expected through the weekend before another trough moves into the west. Below average temps through the week, moderating conditions are expected this weekend with near or above normal readings. Tuesday night and Wednesday, although the main frontal boundary will remain near the southern Great Lakes, precipitation bands supported by 800-600 mb fgen are expected to from northern Wisconsin into Upper Michigan. The models have trended a bit farther south with the heavier pcpn and with elevated CAPE to support tsra. Confidence is still limited given the models variability and possibility of a narrower area of the main pcpn band. Any lingering rain, mainly over the east half should taper off Wed morning. After lows in the mid to upper 30s, highs will rebound into the mid 40s north to lower 50s south and east. Wednesday night, additional periods of 850-700 mb fgen are expected to remain farther south and east, limiting pcpn chances into Upper Michigan with any chances mainly over the southeast half. Thu-Fri, the GFS was more aggressive and slower with a northern stream shrtwv digging into the northern Great Lakes compared to the GEFS mean and the CMC/ECMWF. So, mainly only slight chance POPs were included. Brisk nnw flow behind a departing and deepening sfc low will bring colder air back into the region Friday. Sat-Mon, moderating conditions are expected with rain chances again moving in Sun and Mon with the WAA pattern and the potential for shortwaves and sfc trough moving through with the zonal pattern. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 137 AM EDT TUE APR 27 2021 Major change in thinking for this forecast. Fog has not been widespread enough and do not think it will be overnight, so went a bit more optimistic with this forecast now. IWD will be mostly MVFR through the period with a period on Tue morning into Tue afternoon and again Tue evening with high IFR. CMX will remain LIFR/VLIFR into Tue morning before MVFR conditions move in. SAW will stay IFR/LIFR overnight and then go to MVFR on Tue into Tue evening. Expect scattered rain showers developing later this afternoon and evening to affect mainly KSAW and possibly KIWD, but KCMX should stay dry. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 409 PM EDT MON APR 26 2021 A warm front accompanied by 35 to 40 knot winds at lower-levels is moving over Lake Superior now, but there is some question as to how much of these winds mix down to the lake level given the increasing stability. As the front pushes through, expecting some SE gale force gusts to 35 knots possible the eastern zones this evening, but sustained winds should be closer to 30 knots. By Tuesday, winds relax blo 20 knots and are expected to remain blo 20 knots into midweek. There is a chance for NW gale force gusts developing Thu night/early Fri, especially over the east half of the lake as a cold front moves through the region. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JAW LONG TERM...JLB AVIATION...07/JV MARINE...JAW
Hazardous weather outlook, Apr 26, 4:38 PM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 438 PM EDT Mon Apr 26 2021 MIZ001>007-009>014-084-085-272045- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 438 PM EDT Mon Apr 26 2021 /338 PM CDT Mon Apr 26 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight There is a slight chance of thunderstorms near the Wisconsin border this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight chance of thunderstorms Tuesday afternoon and Tuesday night south. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-272045- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 438 PM EDT Mon Apr 26 2021 /338 PM CDT Mon Apr 26 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight A few southeasterly gale force wind gusts to 35 knots are possible this evening over the eastern half of Lake Superior. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few northwesterly gale force gusts are possible late Thursday night and Friday morning over eastern Lake Superior. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-272045- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 438 PM EDT Mon Apr 26 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight There is a slight chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight chance of thunderstorms Tuesday afternoon into Tuesday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JLB
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:44 AM EDT | Special Weather Statement | MQT | Menominee | 46 min |
| Apr 27, 11:34 AM EDT | Special Weather Statement | MQT | Menominee | 41 min |
| Apr 27, 12:14 PM EDT | Special Weather Statement | MQT | Menominee | 46 min |
| Apr 27, 12:46 PM EDT | Special Marine Warning | MQT | 44 min | |
| Apr 27, 12:55 PM EDT | Special Weather Statement | MQT | Menominee | 65 min |
| Apr 27, 7:04 PM EDT | Areal Flood Advisory | MQT | Menominee | 5 hr |
| Apr 27, 7:34 PM EDT | Special Weather Statement | MQT | Menominee | 41 min |
| Apr 27, 7:58 PM EDT | Special Weather Statement | MQT | Menominee | 47 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.